Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 151, NWS Mobile, AL

June 8, 1999George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 1999, 4:23 PM CDT for George County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 1999, 4:23 PM CDT (21:23 UTC)
Expired
Jun 8, 1999, 5:00 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Whole counties

County George County, MS

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:40 PM CDTThunderstorm Wind 50Benndale, MSTrees and power lines were blown down along State Highway 57 just south of Benndale.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 082124
SVRMOB
MSC039-082200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT TUE JUN 8 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN MISSISSIPPI
  THIS INCLUDES THE CITY OF LUCEDALE

* UNTIL 500 PM CDT

* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES SOUTHEAST OF LUCEDALE...OR ABOUT 13
  MILES NORTHWEST OF TILLMANS CORNER...MOVING WEST AT 15 MPH.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 8, 2:43 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT TUE JUN 8 1999

MORNING MODELS CONTINUE TO BE SOMEWHAT AT ODDS WITH WHAT TO DO WITH
UPPER LOW AND DEVELOPING SURFACE LOW OVER EASTERN HALF OF GULF. AVN
AND NGM COME CLOSER TO AGREEMENT. WITH AVN/NGM SHOWING UPPER HIGH TO
REMAIN OVER MID ATLANTIC COASTAL AREA WOULD EXPECT UPPER LOW OVER
NORTHEAST GULF TO MOVE/DRIFT NORTH OR NORTHEAST NEXT FEW DAYS. THIS
WOULD KEEP COUNTY WARNING AREA IN THE TROPCAL MOISTURES AND
SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING LATE NIGHT/EARLY
MORNING OVER COASTAL WATERS AND AFTERNOONS WHERE SEA BREEZE WILL
ENHANCE LOW LEVEL CONVERGENCE. AVN DRAGS THE VORT MAX ACROSS THE
WEST FLORIDA PANHANDLE OVER THE NEXT FEW DAYS AND WILL TREND THE QPS
FORECAST WILL HEAVIEST RAIN OVER THE PANHANDLE BUT MOSTLY SOUTH OF
THE BASINS. LIKE THE AVNS HIGHER POPS.

COASTAL WATERS...SPLIT THE OUT TO 20 AND 20-50 LEGS DUE TO HIGHER
WINDS OFFSHORE. ALSO EXPECT SEAS TO RUN A LITTLE HIGHER DUE TO
INCREASED FETCH.

MOB 70/87/71/87 3636  PNS 71/86/72/86 3636
DTS 73/84/74/84 2636  GZH 67/89/68/87 2425 11

In the hours before

Local storm report, Jun 8, 3:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CDT TUE JUN 08 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0332 PM    DAPHNE                    AL   .88 INCH HAIL
06/08/99   BALDWIN                        NICKEL SIZE HAIL WAS
                                          REPORTED BY WEATHER
                                          SERVICE EMPLOYEE.

0335 PM    DAPHNE                    AL   .75 INCH HAIL
06/08/99   BALDWIN                        DIME SIZE HAIL WAS
                                          REPORTED BY PUBLIC.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:01 PM CDTSevere Thunderstorm WarningMOBGeorge29 min
Jun 8, 5:33 PM CDTSevere Thunderstorm WarningMOBGeorge27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.